MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 3 SYSTEM CONTROLLER; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE 3 SYSTEM CONTROLLER; VENTRICULAR (ASSIST) BYPASS
Model Number 106531US
Medical Device Problem Codes Mechanical Problem (1384); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the patient's modular cable was exchanged.The care provider used the patient's backup controller when doing this so the connection would be fast.A review of the log files revealed that the driveline was never connected to the controller.The event log showed the driveline was connected to the controller and the controller's clock was not set.The clock was reset on 08sep2023 at 0936.The remainder of the log file is unremarkable.
 
Event or Problem Description
Related mfr # (b)(4).
 
Additional Manufacturer Narrative
Device serial number was requested but not provided.Manufacturer's investigation conclusion: the reported event of a system controller exchange could be confirmed via log file analysis.A review of the submitted log file captured the system operated within the set speed limit value (5,900 rpm) and low speed limit value (5,500 rpm) from 07sep2023 at 22:20:04 to 08sep2023 at 09:25:50.The system controller and modular cable appeared to have been exchanged on 08sep2023 at 9:36:18 and the lvad initialized shortly after.Log file indicated lvad (serial # (b)(6) was connected to the device.Of note, the log file was retrieved from system controller (serial # (b)(6) and the data suggest this is the new system controller.Attempts were made to obtain additional information from the customer regarding the return status; however, no additional information was provided.Heartmate 3 patient handbook, rev d, cautions the users to ¿call your hospital contact if you think that, for any reason, any portion of your equipment is not functioning as usual, is broken, or you are uncomfortable with the operation of the equipment.Your hospital contact can check the equipment and order replacements, if needed.Do not try to repair anything yourself.¿ under section 10 ¿safety checklists¿, instructs users to ¿check all electrical connections between the system controller and power cables, the power cables and the mobile power unit patient cable, and the mobile power unit and ac electrical outlet.¿ under section 5 ¿alarms and troubleshooting¿, all alarm conditions are addressed.Under section 2, how your heart pump works, covers replacing the running system controller with a backup controller.Also, important warning information associated with the system controller exchange.Also under this section, ¿the system controller self test¿, the system controller self test is loud and bright.All of the lights, symbols, and sounds come on and ¿self test¿ appears on the screen.Heartmate 3 instructions for use, rev c, under section f, safety checklists, replace any equipment or system component that appears damaged or worn.Serial number of the system controller was unavailable, and the device history record was not reviewed.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 3 SYSTEM CONTROLLER
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key17814257
Report Number2916596-2023-07004
Device Sequence Number17656495
Product Code DSQ
UDI-Device Identifier05415067031105
UDI-Public05415067031105
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 11/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number106531US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/10/2023
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date11/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age43 YR
Patient SexMale
Patient Weight132 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American